Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 172, NWS St. Louis, MO

July 7, 2014Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2014, 6:42 PM CDT for Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 48 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 6:42 PM CDT (23:42 UTC)
Expired
Jul 7, 2014, 7:30 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:45 PM CDTHAIL 0.88Sunset Hills, MO
Jul 7, 6:50 PM CDTHAIL 0.88Fenton, MO
Jul 7, 6:50 PM CDTHAIL 1Shrewsbury, MO
Jul 7, 6:57 PM CDTHAIL 1.25Affton, MO
Jul 7, 6:58 PM CDTHAIL 0.88Lemay, MO
Jul 7, 6:58 PM CDTHAIL 1.75Lemay, MO
Jul 7, 7:01 PM CDTHAIL 2Affton, MO
Jul 7, 7:22 PM CDTHAIL 1Mehlville, MO
Jul 7, 7:23 PM CDTHAIL 1.75Mehlville, MO
Jul 7, 7:25 PM CDTHAIL 1.25Mehlville, MO
Jul 7, 7:28 PM CDTHAIL 1.25Mehlville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS53 KLSX 072342
SVRLSX
ILC133-163-MOC189-510-080030-
/O.NEW.KLSX.SV.W.0172.140707T2342Z-140708T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MONROE COUNTY IN SOUTHWEST ILLINOIS...
  WEST CENTRAL ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  SOUTH CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHERN ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 730 PM CDT

* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNSET
  HILLS...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  WARSON WOODS...OAKLAND...CRESTWOOD...GLENDALE...WEBSTER GROVES...
  LAKESHIRE...AFFTON...SHREWSBURY...MAPLEWOOD...MEHLVILLE...LEMAY...
  COLUMBIA...DUPO...CAHOKIA...EAST CARONDELET AND SAUGET.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 272 TO EXIT 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9015 3849 9041 3850 9041 3850 9047
      3851 9050 3861 9051 3862 9015
TIME...MOT...LOC 2342Z 270DEG 20KT 3854 9041

HAIL...1.00IN
WIND...<50MPH

$$

CVKING
4 follow-up statements
017 
WWUS53 KLSX 072352
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT MON JUL 7 2014

ILC133-163-MOC189-510-080030-
/O.CON.KLSX.SV.W.0172.000000T0000Z-140708T0030Z/
MONROE IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
652 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
LOUIS CITY...SOUTH CENTRAL ST. LOUIS...WEST CENTRAL ST. CLAIR AND
NORTH CENTRAL MONROE COUNTIES UNTIL 730 PM CDT...

AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKESHIRE...
AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. STORM SPOTTERS IN SUNSET HILLS REPORT 
NICKEL SIZE HAIL WITH THIS THUNDERSTORM.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
AFFTON...SHREWSBURY...MAPLEWOOD...MEHLVILLE...LEMAY...COLUMBIA...
DUPO...CAHOKIA...EAST CARONDELET AND SAUGET.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 276 TO EXIT 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9015 3849 9040 3849 9041 3850 9041
      3850 9043 3850 9044 3861 9042 3862 9015
TIME...MOT...LOC 2352Z 270DEG 20KT 3854 9034

HAIL...1.00IN
WIND...<50MPH

$$

CVKING
212 
WWUS53 KLSX 072356
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT MON JUL 7 2014

ILC133-163-MOC189-510-080030-
/O.CON.KLSX.SV.W.0172.000000T0000Z-140708T0030Z/
MONROE IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
656 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
LOUIS CITY...SOUTH CENTRAL ST. LOUIS...WEST CENTRAL ST. CLAIR AND
NORTH CENTRAL MONROE COUNTIES UNTIL 730 PM CDT...

AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AFFTON...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL HAS BEEN 
OBSERVED IN SHREWSBURY. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LEMAY...COLUMBIA...DUPO...CAHOKIA...EAST CARONDELET AND SAUGET.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 276 TO EXIT 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9015 3849 9040 3849 9041 3850 9041
      3850 9043 3850 9044 3861 9042 3862 9015
TIME...MOT...LOC 2356Z 270DEG 20KT 3854 9031

HAIL...1.00IN
WIND...<50MPH

$$

CVKING
973 
WWUS53 KLSX 072358
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT MON JUL 7 2014

ILC133-163-MOC189-510-080030-
/O.CON.KLSX.SV.W.0172.000000T0000Z-140708T0030Z/
MONROE IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
658 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
LOUIS CITY...SOUTH CENTRAL ST. LOUIS...WEST CENTRAL ST. CLAIR AND
NORTH CENTRAL MONROE COUNTIES UNTIL 730 PM CDT...

AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEMAY...AND
MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZE HAIL IN LEMAY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
LEMAY...COLUMBIA...DUPO...CAHOKIA...EAST CARONDELET AND SAUGET.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 276 TO EXIT 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9015 3849 9040 3849 9041 3850 9041
      3850 9043 3850 9044 3861 9042 3862 9015
TIME...MOT...LOC 2358Z 270DEG 20KT 3854 9030

HAIL...1.75IN
WIND...<50MPH

$$

CVKING
492 
WWUS53 KLSX 080022
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT MON JUL 7 2014

MOC510-080031-
/O.CAN.KLSX.SV.W.0172.000000T0000Z-140708T0030Z/
ST. LOUIS CITY MO-
722 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. LOUIS CITY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED 
AREA.

LAT...LON 3843 9015 3849 9041 3850 9040 3850 9041
      3851 9041 3854 9040 3852 9016
TIME...MOT...LOC 0021Z 297DEG 14KT 3849 9032

$$

ILC133-163-MOC189-080030-
/O.CON.KLSX.SV.W.0172.000000T0000Z-140708T0030Z/
MONROE IL-ST. CLAIR IL-ST. LOUIS MO-
722 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. LOUIS...WEST CENTRAL ST. CLAIR AND EXTREME NORTH CENTRAL MONROE
COUNTIES UNTIL 730 PM CDT...

AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEHLVILLE...
AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
LEMAY...COLUMBIA AND DUPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3843 9015 3849 9041 3850 9040 3850 9041
      3851 9041 3854 9040 3852 9016
TIME...MOT...LOC 0021Z 297DEG 14KT 3849 9032

HAIL...1.75IN
WIND...<50MPH

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:21 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 7, 6:21 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT Mon Jul 7 2014

.UPDATE:
Issued at 617 PM CDT Mon Jul 7 2014

Scattered thunderstorms are developing across the St. Louis Metro
as hot and unstable airmass interacts with remnant outflow
boundary stretching from northwest St. Charles County to south St.
Louis City. These storms could produce large hail or locally
damaging winds. The greater threat of severe weather remains with
the expected line of storms later this evening and overnight from
the northwest.

CVKING

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 341 PM CDT Mon Jul 7 2014

(Tonight)

Main concern continues to be the potential for severe weather late
tonight...specifically damaging winds.  Not much change from
previous thinking that thunderstorms will initiate late this
afternoon and early this evening over Nebraska and Kansas along a
surface front as a shortwave trough approaches the area from the
northwest.  These storms will increase in intensity and congeal into
an MCS as they move southeast along the front into Missouri during
the late evening and overnight hours. Strong low level moisture
convergence along the front along with forcing with the shortwave
will support the MCS.  Decent values MUCAPE and low level and deep
layer shear values will allow the MCS to stay severe into central
and eastern Missouri and adjacent sections of Illinois into the
overnight hours.  In addition, precipitable water still suggest that
the MCS will produce very heavy rainfall rates.  However given
progressive nature of MCS and high flash flood guidance numbers will
just mention locally heavy rainfall in the HWO at this time.

Britt

.LONG TERM:  (Tuesday through Next Monday)
Issued at 341 PM CDT Mon Jul 7 2014

(Tuesday through Thursday)

On Tuesday, the front will be moving south and out of the CWA about
the time that thunderstorms will be initiating during the early-mid
afternoon hours.  There is still some potential that one or two of
these storms could become severe before they move out of the CWA
during the late afternoon hours.

The front will then move well south of the area Wednesday into
Thursday as the flow becomes northwesterly aloft.  The area will lie
under mainly subsidence during this period, so have kept these two
days dry.  850 mb temperatures will be between 12-18C promising
below normal temperatures.

(Friday through next Monday)

Warm front is still on track to move through the area on Friday and
Saturday causing temperatures to climb back closer to normal.  The
front will keep scattered thunderstorms in the forecast.  850 mb
temperatures of 18-20C call for temperatures at or just above
normal.  ECMWF sets up northwesterly flow over the area quicker than
the GFS on Saturday and Sunday, so consequently it is trying to
bring a cold front through the CWA faster. This solution is faster
than in previous runs, so went with the slower idea with a cold
front entering the northern part of the CWA on Sunday morning and
move it south across the area through Monday.  Will continue the
chance of thunderstorms into early next week.

Britt

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1235 PM CDT Mon Jul 7 2014

Focus will be TSRA this afternoon and tonight. A surface fnt
remains across the region. TSRA are expected to develop along and
just S of this fnt with SUS/CPS most likely to be impacted by
storms. Large TSRA complex still expected to develop across NEB/KS
region late this afternoon into the evening. This MCS is expected
to track SE impacting all terminals late this evening into the
early morning hours Tues. This MCS will be capable of producing
severe wind gusts in excess of 60 kts. TSRA shud diminish by
sunrise Tues with VFR conditions expected thru the morning.

Specifics for KSTL: Chances for TSRA continue thru this afternoon.
Still expect a large MCS to move thru the area during the early
morning hours Tues. Severe wind gusts in excess of 60 kts will be
possible with this MCS. TSRA shud diminish by sunrise leaving the
remainder of the TAF period as VFR.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 3:59 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT MON JUL 7 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. A FEW OF THESE
STORMS WILL BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH. LARGE
HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO
POSSIBLE.

MAJOR RIVER FLOODING WILL BE TAKING PLACE AT SEVERAL LOCATIONS ON
THE MISSISSIPPI RIVER NORTH OF GRAFTON. PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
EVENING. SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST MISSOURI.

THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY NIGHT AND
CONTINUE THROUGH SUNDAY.

MAJOR RIVER FLOODING WILL EXPAND TO MANY LOCATIONS ON THE
MISSISSIPPI RIVER NORTH OF GRAFTON FOR MUCH OF THE WEEK. MAJOR
FLOODING IS ALSO FORECAST ALONG ON THE CUIVRE RIVER AT OLD MONROE
AND ALONG THE ILLINOIS RIVER AT HARDIN.  PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

BRITT

In the hours before

Local storm report, Jul 7, 3:26 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             SELMAVILLE              38.61N  89.00W
07/07/2014  E1.00 INCH       MARION             IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jul 7, 3:33 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     KELL                    38.49N  88.90W
07/07/2014  E45 MPH          MARION             IL   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jul 7, 3:53 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     CENTRALIA               38.52N  89.13W
07/07/2014                   MARION             IL   BROADCAST MEDIA

            TREE DOWN ON POWER LINE AS WELL AS NUMEROUS LARGE TREE
            LIMBS DOWN.

&&

GOSSELIN
Local storm report, Jul 7, 4:53 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
07/07/2014  M2.43 INCH       MADISON            IL   TRAINED SPOTTER

            THE RAIN WAS MEASURED JUST EAST OF EDWARDSVILLE
            ILLINOIS.

&&

DYE
Special weather statement, Jul 7, 6:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT MON JUL 7 2014

ILZ098-MOZ052-061-080015-
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
633 PM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES...
SOUTHEASTERN LINCOLN AND SOUTHERN CALHOUN COUNTIES UNTIL 715 PM
CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WENTZVILLE...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. PAUL...
  ST. CHARLES...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 222 TO EXIT 228.

CVKING
Special weather statement, Jul 7, 6:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT MON JUL 7 2014

MOZ063-064-080015-
ST. LOUIS MO-ST. LOUIS CITY MO-
634 PM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. LOUIS CITY AND
SOUTHERN ST. LOUIS COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALLEY PARK...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FENTON...
  KIRKWOOD...
  SUNSET HILLS...
  OAKLAND...
  CRESTWOOD...
  GLENDALE...
  WEBSTER GROVES...
  LAKESHIRE...
  AFFTON...
  SHREWSBURY...

THIS STORM WILL AFFECT CASTLEWOOD STATE PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 44 FROM EXIT 269 TO EXIT 277.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:32 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis10 days
Jul 7, 1:12 PM CDTSevere Thunderstorm WarningLSXSaint Charles38 min
Jul 7, 1:16 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey29 min
Jul 7, 1:58 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison35 min
Jul 7, 3:15 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.